Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Aug 19, 2014, 3:54 AM CDT for Webb County, Texas. It took effect at Aug 19, 2014, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2014, 3:54 AM CDT (08:54 UTC)
- In effect from
- Aug 19, 2014, 12:00 PM CDT
- Expired
- Aug 19, 2014, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WWUS84 KCRP 190854 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 354 AM CDT TUE AUG 19 2014 ...RED FLAG WARNING FOR WEBB COUNTY INCLUDING THE CITY OF LAREDO... .DRY FUELS OVER WEBB COUNTY WILL COMBINE WITH 20 FOOT WINDS BETWEEN 15 AND 20 MPH...WITH GUSTS AROUND 25 MPH...AND LOW HUMIDITY VALUES TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. TXZ239-192115- /O.NEW.KCRP.FW.W.0008.140819T1700Z-140820T0200Z/ WEBB- 354 AM CDT TUE AUG 19 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WEBB COUNTY FOR DRY FUELS...MODERATE WINDS WITH FREQUENT GUSTS AND LOW AFTERNOON HUMIDITY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA...WEBB. * TIMING...MAINLY BETWEEN 1 PM AND 8 PM. * WIND...20 FOOT WINDS 15 TO 20 MPH WITH GUSTS AROUND 25 MPH. * HUMIDITY...25 TO 30 PERCENT * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ GW
2 follow-up statements
755 WWUS84 KCRP 192027 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 327 PM CDT TUE AUG 19 2014 ...RED FLAG WARNING FOR WEBB COUNTY INCLUDING THE CITY OF LAREDO... .DRY FUELS OVER WEBB COUNTY WILL COMBINE WITH 20 FOOT WINDS BETWEEN 15 AND 20 MPH...WITH GUSTS AROUND 25 MPH...AND LOW HUMIDITY VALUES TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. TXZ239-200200- /O.CON.KCRP.FW.W.0008.000000T0000Z-140820T0200Z/ WEBB- 327 PM CDT TUE AUG 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WEBB COUNTY FOR DRY FUELS...MODERATE WINDS WITH FREQUENT GUSTS AND LOW AFTERNOON HUMIDITY... * AFFECTED AREA...WEBB COUNTY. * TIMING...MAINLY THROUGH 8 PM. * WIND...20 FOOT WINDS 15 TO 20 MPH WITH GUSTS AROUND 25 MPH. * HUMIDITY...25 TO 30 PERCENT * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TMT/GW
670 WWUS84 KCRP 200150 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 850 PM CDT TUE AUG 19 2014 TXZ239-200300- /O.EXP.KCRP.FW.W.0008.000000T0000Z-140820T0200Z/ WEBB- 850 PM CDT TUE AUG 19 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WEBB COUNTY... RED FLAG CONDITIONS NO LONGER EXIST FOR WEBB COUNTY AS RELATIVE HUMIDITY VALUES CONTINUE TO INCREASE. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE FOR WEBB COUNTY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Aug 19, 3:40 AM CDT, 14 minutes earlier.
Area forecast discussion, Aug 19, 3:40 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
340 AM CDT TUE AUG 19 2014
.SHORT TERM (TODAY THROUGH WEDNESDAY)...ISOLATED CONVECTION
YESTERDAY SHOULD BB EVEN MORE ISOLATED TODAY AS MID LEVEL DRIER AIR
IS FORECAST TO COME IN AND MODERATE WINDS SHOULD PRECLUDE DEEP
CONVECTION. WILL MAINTAIN VERY ISOLATED CONVECTION TODAY TO MATCH
SURROUNDING OFFICES AS COULD NOT RULE OUT A STRAY SHOWER/STORM...
BUT THINK BETTER ACTIVITY (ALBEIT STILL ISOLATED) WILL BE ON
WEDNESDAY WHEN THE TUTT WILL HAVE A BIT MORE INFLUENCE...AT LEAST IN
BRINGING BETTER MOISTURE AND MOISTURE ADVECTION TO THE AREA. WILL
ALSO KEEP A SLIGHT CHANCE FOR SHOWERS THIS MORNING OVER THE
NORTHWEST CWFA WHERE DYING MCS/MCV IS PROXIMATE TO AREA. WITH
MID/HIGH LEVEL CLOUDS COMING IN TODAY FROM REMNANT CONVECTION IN
HILL COUNTRY...WILL LOWER MAX TEMPS A TAD FROM YESTERDAY (ESPECIALLY
OVER THE NORTHEAST). WILL BRING IN A MENTION OF CONVECTION OVER THE
GULF WATERS OVERNIGHT...SOME POSSIBLY GETTING INTO THE NORTHEASTERN
INLAND AREAS BEFORE DAWN. FOR WEDNESDAY...20 POPS ALONG THE
SEA-BREEZE. TEMPERATURES A BIT WARMER TO THE NORTHWEST FROM TODAY
BUT A TAD COOLER OVER THE SOUTHEAST DUE TO MORE CLOUDS/CONVECTION.
AM GOING TO GO WITH SIMILAR LOWS FOR TONIGHT AS EXPECTED THIS
MORNING.
&&
.MARINE (TODAY THROUGH FRIDAY)...SCEC CONDITIONS SOUTHERN
BAYS/NEARSHORE TODAY AND SPREADS AT LEAST INTO THE SOUTHERN OFFSHORE
GULF WATERS TONIGHT. HOWEVER...WILL LIKELY JUST GO WITH SCEC FOR
EVEN THE NORTHERN OFFSHORE FOR TONIGHT. SCEC AGAIN FOR THE SOUTHERN
BAYS AND NEARSHORE ON WEDNESDAY. ISOLATED MAINLY MORNING CONVECTION
EACH DAY...MORE LIKELY ON WEDNESDAY MORNING THAN TODAY WITH THE
SLIGHTLY DRIER AIR MOVING IN.
&&
.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF WEBB
COUNTY AS SEEN BY FIRE WEATHER PROCEDURE. ALSO A COUPLE HOURS OF
CRITICAL FIRE WEATHER OVER WESTERN PORTIONS OF DUVAL AND KLEBERG
COUNTIES. HOWEVER...FUEL DRYNESS MAP SHOWS NORMAL MOISTURE OVER
WESTERN DUVAL COUNTY. FOR BREVITY (IN SHORT)...WILL ISSUE RED FLAG
WARNING FOR WEBB COUNTY AND ELEVATED FIRE WEATHER FOR KLEBERG..DUVAL
AND MOST OTHER AREAS NEAR AND WEST OF HIGHWAY 77.
&&
.RIP CURRENTS...SWELL PERIODS AT BOY020 HAVE BEEN RUNNING BETWEEN 7
AND 13 FEET (MOSTLY THE FORMER BUT LATTER WERE OBSERVED YESTERDAY
AFTERNOON). FORECAST WINDS ARE MAINLY FROM THE SOUTH. HOWEVER...
COULD BECOME MORE SOUTHEAST IN THE AFTERNOON AND IF SWELLS STAY
ABOVE 7 FEET...WILL HAVE A MODERATE RIP CURRENT RISK. THUS...AM
GOING TO GO WITH MODERATE RIP CURRENT RISK TODAY (WAVE MODEL ON
INTERNET SHOWS SWELLS UP TO 9 FEET TODAY). HOWEVER...IF SWELLS GET
UP TO 13 SECONDS AGAIN WHEN WINDS MORE SOUTHEAST...RIP CURRENT RISK
MAY GET TO THE HIGH SIDE. WILL BRIEF DAY SHIFT...BUT FOR NOW ALL
GUIDANCE POINTS TO MODERATE RISK IN WORST-CASE SCENARIO (RIP CURRENT
RISK SMART TOOL KEEPS IT LOW).
&&
&&
.LONG TERM...MID/UPPER LEVEL MOISTURE INCREASES WEDNESDAY
EVENING/THURSDAY MORNING IN RESPONSE TO TUTT LOW SKIRTING THE
SOUTHERN EDGE OF THE CWA. ECM/GFS MORE NORTHERLY IN TUTT PLACEMENT
THAT OTHER LONG RANGE GUIDANCE AT THIS TIME. H500 SHORTWAVE
DISTURBANCE WILL ROUND THE HIGH OVER THE EAST/CENTRAL GOM DURING
THIS TIME AND ENHANCE LIFTING . BY THURSDAY AFTERNOON MOISTURE
WILL MOVE OUT...MID LEVEL RIDGING WILL DOMINATE...AND POPS WILL
DROP FROM THURSDAY NIHT INTO FRIDAY. SATURDAY WILL SEE LOW LEVEL
MOISTURE INCREASE A BIT...BRINGING PWATS BACK TO NEAR NORMAL
VALUES. PUT A MENTION OF SH/TS OVER THE COASTAL PLAINS AND WATERS
SATURDAY NIGHT INTO SUNDAY MORNING. GFS HAS BACKED OFF A BIT ON
THE POSSIBILITY OF ANOTHER TUTT LOW MONDAY...BUT LONGER RANGE
MODELS ARE SHOWING ABOVE AVERAGE PWATS...SO HAVE INCLUDED 20 POPS
FOR DAYS 7 AND 8 ACROSS THE AREA. HIGHS AND LOWS ARE MORE OR LESS
A PERSISTENCE FORECAST WITH SLIGHT MODIFICATIONS BASED FORECAST
CLOUD COVER...HOT BRUSH COUNTRY AND HOT AND MUGGY EVERYWHERE ELSE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 96 79 95 78 97 / 10 10 20 10 20
VICTORIA 99 78 98 79 100 / 20 10 20 10 10
LAREDO 103 82 103 79 102 / 10 10 10 10 10
ALICE 100 77 99 78 100 / 10 10 20 10 10
ROCKPORT 94 82 93 82 93 / 20 20 20 20 20
COTULLA 100 77 101 77 101 / 10 10 10 10 10
KINGSVILLE 99 77 98 79 98 / 10 10 20 10 20
NAVY CORPUS 94 82 93 82 93 / 10 10 20 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: WEBB.
GM...NONE.
&&
GW/86...SHORT TERM
IB/90...LONG TERMHazardous weather outlook, Aug 18, 5:35 AM CDT, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 535 AM CDT MON AUG 18 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 535 AM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 2 PM THROUGH 7 PM CDT FOR JIM WELLS AND KLEBERG COUNTIES...FOR HEAT INDICES BETWEEN 110 AND 115 DEGREES. HEAT INDICES BETWEEN 105 AND 109 INCLUSIVE ARE EXPECTED OVER THE REMAINDER OF SOUTH TEXAS COUNTIES. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE GULF WATERS THIS MORNING...THEN OVER THE RIO GRANDE PLAINS AND WESTERN BRUSH COUNTRY THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE GULF WATERS AFTER MIDNIGHT TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON OVER THE SOUTHERN HALF OF WEBB COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL BEND AND OVER THE ADJACENT COASTAL WATERS WEDNESDAY AND THURSDAY. MAXIMUM HEAT INDEX VALUES BETWEEN 105 AND 109 ARE EXPECTED OVER THE COASTAL BEND...EASTERN BRUSH COUNTRY...AND COASTAL BEND DURING THE AFTERNOON TUESDAY THROUGH SUNDAY SOME PORTIONS OF THE COASTAL BEND MAY SEE HEAT INDICES IN EXCESS OF 110F. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR DURING THE AFTERNOON HOURS OVER PORTIONS OF THE RIO GRANDE PLAINS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/IB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:52 PM CDT | Small Craft Advisory | CRP | 5 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.